MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07965
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "prior to the procedure according to ifu, the md found sheath valve rubber out phenomenon occurs." associated complaints: 9680794-2024-00927.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one cath-lab sheath/dilator assembly for analysis.Signs of use in the form of biological material were observed.Visual inspection of the sheath revealed that the sheath internal seal was separated from the rest of the assembly.The seal is intended to rest inside the valve body.Further functional analyses revealed that the internal seal exits from the proximal opening of the cap when removing the dilator from the assembly.Microscopic examination of the seal slits revealed that they were not uniform in length.No initial defects or anomalies were observed with any portion of the psi, the dilator, nor the cap.During functional testing of the returned sample, a kink formed on the sheath/dilator.This kink prevented the dilator from being retracted.Sections of the dilator and sheath had to be intentionally severed to free the dilator.Dimensional analysis was performed on one of the seal slits, which measured to be 0.026", which is not within the specification limits of 0.035-0.045" per the seal product drawing.The hemostasis cap was removed to reassemble the components.The seal was placed within the hemostasis valve and the cap reassembled.The dilator was inserted through the sheath.Resistance was encountered from inside the hemostasis valve.Upon removal of the dilator, the internal seal was observed to cling to the surface of the dilator.This resulted in the seal to completely exit through the cap of the hemostasis valve.Performed per instructions-for-use (ifu) provided with this kit which states, "ensure dilator hub fully snaps into sheath cap".A device history record review was performed, and no relevant findings were identified.The customer complaint of a valve assembly separation was confirmed through complaint investigation.Visual analysis revealed that the internal seal was located on the outside of the hemostasis valve body and over the dilator extrusion.This is not the intended assembly.Further functional analysis revealed that the seal exits through the hemostasis cap when the dilator is withdrawn.Dimensional analysis revealed that the slits on the internal seal are not within specification.Based on the customer report, the sample received, and the comments from manufacturing, the root cause is likely supplier related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20246093
Report Number9680794-2024-00934
Device Sequence Number7301672
Product Code DQY
UDI-Device Identifier00801902002075
UDI-Public(01)00801902002075(11)240424(17)290331(10)14F24D0226(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07965
Device Lot Number14F24D0226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown